Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 102, NWS Miami, FL

September 21, 2005Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 21, 2005, 1:53 PM EDT for Glades County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2005, 1:53 PM EDT (17:53 UTC)
Expired
Sep 21, 2005, 2:30 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 148 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 211754
SVRMFL
FLC043-211830-
/O.NEW.KMFL.SV.W.0102.050921T1753Z-050921T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT WED SEP 21 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GLADES COUNTY IN SOUTH FLORIDA

* UNTIL 230 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR MOORE HAVEN...MOVING NORTHWEST AT 30    
  MPH.

* THE STORM WILL AFFECT...
  MOORE HAVEN BY 155 PM EDT
  PALMDALE BY 220 PM EDT

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES WIND GUSTS IN 
EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM.

LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152

$$

PFOST
2 follow-up statements
000
WWUS52 KMFL 211810
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT WED SEP 21 2005

FLC043-211830-
/O.CON.KMFL.SV.W.0102.000000T0000Z-050921T1830Z/
GLADES FL-
208 PM EDT WED SEP 21 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL GLADES COUNTY...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN 
EXCESS OF 55 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF 
PALMDALE...OR ABOUT 7 MILES SOUTHWEST OF LAKEPORT...MOVING NORTHWEST 
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF GLADES COUNTY.

LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152

$$

PFOST
000
WWUS52 KMFL 211824
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT WED SEP 21 2005

FLC043-211830-
/O.CON.KMFL.SV.W.0102.000000T0000Z-050921T1830Z/
GLADES FL-
221 PM EDT WED SEP 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GLADES COUNTY WILL 
EXPIRE AT 230 PM EDT...

AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT A 
CLUSTER OF STRONG THUNDERSTORMS WAS CONTINUING ACROSS GLADES COUNTY 
AND THE WESTERN PART OF LAKE OKEECHOBEE. HOWEVER...THESE 
THUNDERSTORMS HAD DIMINISHED AND THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 230 PM EDT.

LAT...LON 2677 8111 2683 8094 2709 8137 2691 8152

$$

PFOST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 9:56 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 21, 9:56 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
956 AM EDT WED SEP 21 2005

.UPDATE...NHC HAS UPGRADED HURRICANE RITA TO A CAT 4 HURRICANE AS
OF 8 AM THIS MORNING IN THE SOUTHEAST GULF OF MEXICO. HER FEEDER
BANDS WERE STILL AFFECTING THE WESTERN AREAS OF THE CWA...AND JUST
NORTHEAST OF PALM BEACH COUNTY EARLY THIS MORNING. THE OUTER
FEEDER BANDS SHOULD CONTINUE TO AFFECT SOUTH FLORIDA THIS
AFTERNOON...DUE TO THE SOUTHERLY WIND FLOW AROUND RITA BRINGING
IN DEEP TROPICAL MOISTURE TO THE AREA FROM THE CARIBBEAN SEA.
THEREFORE...PLAN ON LEAVING 50 PERCENT POPS IN THE EAST AND 60
PERCENT POPS IN THE WEST.

MIA SOUNDING THIS MORNING SHOWED THAT THE WINDS AROUND 900 MBS
WERE BETWEEN 25 TO 30 MPH. WITH RITA STRONGER THIS MORNING AND THE
HIGHER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE...PLAN RAISING
THE WINDS OVER THE CWA THIS AFTERNOON. FOR THE COASTAL
AREAS...PLAN ON HAVING THE WINDS 15 TO 20 MPH WITH GUSTS UP TO 25
MPH FOR THIS AFTERNOON AND THE INTERIOR AREAS 10 TO 15 MPH WITH
GUSTS UP TO 20 MPH.

FOR THE MARINE PACKAGE...THE CHANGES WILL BE TO INCREASE THE WINDS
TO 15 TO 20 KNOTS FOR THE ATLANTIC WATERS...BISCAYNE BAY...AND
LAKE OKEECHOBEE FOR THIS AFTERNOON. THEREFORE...PLAN ON KEEPING
THE SCEC GOING THROUGH THE AFTERNOON HOURS FOR THESE WATERS. NO
OTHER CHANGES ARE PLAN AT THIS TIME.

&&
BAXTER

.PREV DISCUSSION...
..GRADUAL IMPROVEMENT TODAY OVER SOUTH FLORIDA AS RITA MOVES
FURTHER WEST...

DISCUSSION...
FOR TODAY AND TONIGHT...HURRICANE RITA CONTINUES TO MOVE AWAY FROM SOUTH
FLORIDA INTO THE GULF OF MEXICO. THE REMAINING RAINBANDS ARE
PASSING OVER MAINLY SOUTHWEST FLORIDA THIS MORNING. MOST OF THE
HEAVY RAINFALL WILL BE OFFSHORE IN THE GULF...ALTHOUGH ISOLATED
HEAVY SHOWERS WILL STILL MOVE NORTHWEST OFF THE ATLANTIC INTO
SOUTH FLORIDA. GPSMET PRECIPITABLE WATER VALUES FROM AROUND SOUTH
FLORIDA SHOW AROUND TWO INCHES...ABOUT NORMAL FOR THIS TIME OF
YEAR. SATELLITE IMAGERY IS SHOWING GENERALLY HIGH CLOUD OVER THE
BAHAMAS...AND EXPECT SOME BREAKS IN THE CLOUDS LATER TODAY OVER
SOUTH FLORIDA. AFTERNOON HEATING ALONG WITH REMAINING MOISTURE
WILL ALLOW FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER
EASTERN AREAS TODAY. GUIDANCE IS SHOWING LIKELY POPS THROUGH
TONIGHT...BUT THIS IS PROBABLY DUE TO ANTICIPATION OF MORE
RAINBAND ACTIVITY ON THE EASTERN PERIPHERY OF THE STORM THAN WERE
SEEING. WILL KEEP LIKELY POPS FOR WESTERN AREAS THOUGH THE
MORNING TO COVER LINGERING RAINBANDS...THE LOWER THE POPS LATER IN
THE DAY. WILL ALLOW FLOOD WATCH TO EXPIRE AT 8 AM FOR THE SOUTHERN
TIP OF FLORIDA. WINDS HAVE DIMINISHED IN MOST AREAS TO 10 TO 15
KNOTS OUT OF THE SOUTHEAST...AND WILL CONTINUE TO SUBSIDE THROUGH
THE NIGHT.

FOR THE REST OF THE WORK WEEK AND INTO THE WEEKEND...RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE WESTERN ATLANTIC. EAST FLOW WILL
FAVOR EAST COAST SEA BREEZE PENETRATION EACH AFTERNOON. GFS AND
NAM SHOW DEEP LAYER MOISTURE AMOUNTS WILL DECREASE BY LATE IN THE
WEEK. WILL MAINTAIN SCATTERED POPS OVER INTERIOR AND WEST COAST
AREAS BY THE WEEKEND...WITH ISOLATED POPS OVER THE EAST COAST.

MARINE...SCA CONDITIONS FOR OUTER GULF WATERS...AND GENERALLY
CAUTION CRITERIA ELSEWHERE TODAY. WINDS AND SEAS WILL DIMINISH
THROUGH TONIGHT.

FIRE WEATHER...GOOD DISPERISON THROUGH TONIGHT. NO CONCERNS.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM WEDNESDAY FOR GMZ676.

&&

99
Hazardous weather outlook, Sep 21, 9:15 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
915 AM EDT WED SEP 21 2005

FLZ063-066>075-220900-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
915 AM EDT WED SEP 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS OF 15 TO 20 KNOTS OVER THE ATLANTIC
WATERS WILL PRODUCE A MODERATE CHANCE OF RIP CURRENTS DEVELOPING AT
THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES TODAY.

THUNDERSTORMS: ENOUGH INSTABILITY REMAINS IN THE WAKE OF HURRICANE
RITA THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER THE
INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA TODAY. LOCALLY HEAVY
RAINS ARE POSSIBLE IN SQUALLS.

SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE EASTERLY FLOW WILL PRODUCE A CHANCE OF DANGEROUS RIP
CURRENTS EACH DAY ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Sep 21, 1:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT WED SEP 21 2005

AMZ610-650-FLZ063-066>068-211810-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
GLADES-HENDRY-LAKE OKEECHOBEE-PALM BEACH EASTERN-PALM BEACH WESTERN-
142 PM EDT WED SEP 21 2005

...STRONG THUNDERSTORMS DEVELOPING ACROSS THE LAKE OKEECHOBEE REGION
AND NORTHEAST PALM BEACH COUNTY...

AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE LAKE
OKEECHOBEE REGION AS WELL AS NORTHEAST PALM BEACH COUNTY. THE
STRONGEST THUNDERSTORMS WILL BE AFFECTING SOUTH BAY...CLEWISTON...
MOORE HAVEN...ORTONA...AND PALMDALE NEAR LAKE OKEECHOBEE AS WELL AS
FROM RIVIERA BEACH TO JUPITER AND TEQUESTA IN NORTHEAST PALM BEACH
COUNTY.

DANGEROUS LIGHTNING STRIKES...HEAVY RAINS...AND WIND GUSTS AS HIGH
AS 40 MPH CAN BE EXPECTED WITH THESE STRONG THUNDERSTORMS AS THEY
MOVE NORTHWEST AROUND 30 MPH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

PFOST

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:51 AM EDTSpecial Marine WarningMFL84 min
Sep 21, 10:00 AM EDTSpecial Marine WarningMFL60 min
Sep 21, 10:56 AM EDTSpecial Marine WarningMFL64 min
Sep 21, 1:24 PM EDTSpecial Marine WarningMFL36 min
Sep 21, 2:04 PM EDTSpecial Marine WarningMFL26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.